Alert archive / Michigan / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 13, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jun 6, 1999, 11:29 PM EDT for Missaukee County, Michigan. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 1999, 11:29 PM EDT (03:29 UTC)
- Expired
- Jun 7, 1999, 12:30 AM EDT
- In force
- 61 min
- Issued by
- NWS Gaylord, MI
- Area
- Whole counties
County Missaukee County, MI
The radar
The NCL Michigan radar (KAPX), 70 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 7:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 843 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1790 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
258 WUUS1 KAPN 070331 RRA SVRAPN MIC113-070430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GAYLORD MI 1129 PM EDT SUN JUN 6 1999 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MISSAUKEE COUNTY IN NORTHWESTERN LOWER MICHIGAN * UNTIL 1230 AM EDT * AT 1128 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF LAKE CITY OR 3 MILES SOUTHWEST OF LUCAS... MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORMS WILL REACH... LUCAS BY 1140 PM EDT MCBAIN BY 1143 PM EDT LAKE CITY BY 1145 PM EDT FALMOUTH BY 1151 PM EDT MERRITT BY 1215 AM EDT PERSONS IN AND NEAR THESE AREAS SHOULD REMAIN INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS OF AT LEAST 60 MPH. WINDS THIS HIGH CAN MAKE DRIVING VERY DIFFICULT...MOTORISTS IN THE PATH OF THE STORM SHOULD PULL OFF TO THE SIDE OF THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 11:16 AM EDT, 12 hours 13 minutes earlier.
Area forecast discussion, Jun 6, 11:16 AM EDT, 12 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1116 AM EDT SUN JUN 6 1999 LATEST SURFACE ANALYSIS HAS LOW PRESSURE OVER THE CENTRAL PLAINS WITH A FRONTAL BOUNDARY LYING WEST TO EAST ACROSS THE UP. SATELLITE IMAGERY INDICATES IMPRESSIVE TROPICAL MOISTURE PLUME...WITH ASSOCIATED CLOUDS/PRECIPITATION...EXTENDING NORTH INTO THE UPPER MIDWEST...THEN EAST ACROSS THE UP. IN ADDITION...HIGH DEWPOINTS INTO THE 70S ARE WORKING WITH SOUTHERLY WINDS TO FORM FOG/STRATUS DECK OVER THE 50 DEGREE WATER OF NORTHERN LAKE MICHIGAN AND HURON. MAIN FORECAST PROBLEM THIS AFTERNOON CENTERS ON SHOWER AND THUNDERSTORM CHANCES. MODIFIED SURFACE CONDITIONS OF 12Z APX SOUNDING GIVES POTENTIAL CAPES OF 3000 J/KG AND AN LI OF -9. HOWEVER...WAA STILL TAKING PLACE AT MID LEVELS AS WELL AND A WEAK CAP SHOULD REMAIN IN PLACE FOR MOST OF FORECAST AREA. LACK OF ANY SIGNIFICANT FORCING MECHANISM SHOULD KEEP CONVECTION TO A MINIMUM...WITH THE MAIN EXCEPTION OF EASTERN UPPER WHICH IS CLOSER TO THETA E RIDGE AND BEST LOW LEVEL INFLOW. EASTERN UPPER WILL ALSO HAVE BENEFIT OF FRONTAL BOUNDARY AND ANY LEFTOVER CONVECTIVE BOUNDARIES FROM LAST NIGHT. AS A RESULT...WILL KEEP POPS OUT OF NORTHERN LOWER FOR NOW...BUT WILL CONTINUE TO MONITOR. OTHERWISE...GOING FORECAST LOOKS GOOD AND WILL ONLY FRESHEN UP WORDING. .APX...NONE. BAK
In the hours before
Special weather statement, Jun 6, 10:44 PM EDT, 45 minutes before
MIZ008-015>036-041-042-070500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1044 PM EDT SUN JUN 6 1999 ...SEVERE THUNDERSTORM WATCH NUMBER 411 CONTINUES FOR ALL OF NORTHERN LOWER AND EASTERN UPPER MICHIGAN UNTIL 100 AM EDT... THE WATCH INCLUDES... IN EASTERN UPPER MICHIGAN ...CHIPPEWA... MACKINAC IN LOWER MICHIGAN ...EMMET... CHEBOYGAN... PRESQUE ISLE... CHARLEVOIX... LEELANAU ...ANTRIM... OTSEGO... MONTMORENCY... ALPENA... BENZIE ...GRAND TRAVERSE... KALKASKA... CRAWFORD... OSCODA... ALCONA ...MANISTEE... WEXFORD... MISSAUKEE... ROSCOMMON... OGEMAW... IOSCO ...GLADWIN... ARENAC THE MAIN SEVERE WEATHER THREAT FROM THESE THUNDERSTORMS WILL CONTINUE TO BE WITH WIND GUSTS BETWEEN 60 AND 70 MPH ASSOCIATED ALONG THE LEADING EDGE OF SQUALL LINES. THUS FAR THIS EVENING... NUMEROUS SPOTTER REPORTS OF WIND GUSTS TO 60 MPH HAVE BEEN RECEIVED BY THE NATIONAL WEATHER SERVICE FROM SPOTTERS IN NORTHWEST LOWER MICHIGAN. REMAIN ALERT FOR THREATENING WEATHER TONIGHT. FOR FURTHER UPDATES ON THE STATUS OF THESE THUNDERSTORMS AS THEY APPROACH NORTHERN MICHIGAN...LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL TELEVISON OR RADIO STATIONS. HURLEY
Local storm report, Jun 6, 10:48 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY...
NATIONAL WEATHER SERVICE GAYLORD MI
1048 PM EDT SUN JUN 06 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM 1 E MANISTEE MI 60 MPH TSTM GUST
06/06/99 MANISTEE
0815 PM WELLSTON MI 58 MPH TSTM GUST
06/06/99 MANISTEE
0815 PM 3 E HONOR MI 60 MPH TSTM GUST
06/06/99 BENZIE
0825 PM EMPIRE AND CEDAR MI WIND DAMAGE
06/06/99 LEELANAU TREES 8 INCHES IN
DIAMETER DOWNED BY
TSTM WINDS
0828 PM 2 E LELAND MI 58 MPH TSTM GUST
06/06/99 LEELANAU
0845 PM TRAVERSE CITY MI WIND DAMAGE
06/06/99 GRAND TRAVERSE TREES AND POWER LINES
DOWNED IN DOWNTOWN
TRAVERSE CITY WITH
POWER OUT.
0913 PM ALDEN MI 60 MPH TSTM GUST
06/06/99 ANTRIM
0921 PM BOYNE FALLS MI WIND DAMAGE
06/06/99 CHARLEVOIX FEW TREES DOWNED BY
THUNDERSTORM WINDS WITH
POWER OUTAGES.
HURLEYLocal storm report, Jun 6, 10:48 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY...
NATIONAL WEATHER SERVICE GAYLORD MI
1048 PM EDT SUN JUN 06 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM 1 E MANISTEE MI 60 MPH TSTM GUST
06/06/99 MANISTEE
0815 PM WELLSTON MI 58 MPH TSTM GUST
06/06/99 MANISTEE
0815 PM 3 E HONOR MI 60 MPH TSTM GUST
06/06/99 BENZIE
0825 PM EMPIRE AND CEDAR MI WIND DAMAGE
06/06/99 LEELANAU TREES 8 INCHES IN
DIAMETER DOWNED BY
TSTM WINDS
0828 PM 2 E LELAND MI 58 MPH TSTM GUST
06/06/99 LEELANAU
0845 PM TRAVERSE CITY MI WIND DAMAGE
06/06/99 GRAND TRAVERSE TREES AND POWER LINES
DOWNED IN DOWNTOWN
TRAVERSE CITY WITH
POWER OUT.
0913 PM ALDEN MI 60 MPH TSTM GUST
06/06/99 ANTRIM
0921 PM BOYNE FALLS MI WIND DAMAGE
06/06/99 CHARLEVOIX FEW TREES DOWNED BY
THUNDERSTORM WINDS WITH
POWER OUTAGES.
HURLEYSpecial weather statement, Jun 6, 11:24 PM EDT, 5 minutes before
MIZ008-015>036-041-042-070500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1124 PM EDT SUN JUN 6 1999 ...SEVERE THUNDERSTORM WATCH NUMBER 411 HAS BEEN CANCELED FOR EASTERN UPPER MICHIGAN... MORE STABLE AIR OVER EASTERN UPPER MICHIGAN HAS RESULTED IN THUNDERSTORMS DIMINISHING AS THEY MOVE INTO THE REGION. AS A RESULT...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED. SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE THROUGH THE NIGHT IN EASTERN UPPER MICHIGAN...HOWEVER THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. ...SEVERE THUNDERSTORM WATCH NUMBER 411 CONTINUES FOR ALL OF NORTHERN LOWER AND EASTERN UPPER MICHIGAN UNTIL 100 AM EDT... THE WATCH INCLUDES... IN LOWER MICHIGAN ...EMMET... CHEBOYGAN... PRESQUE ISLE... CHARLEVOIX... LEELANAU ...ANTRIM... OTSEGO... MONTMORENCY... ALPENA... BENZIE ...GRAND TRAVERSE... KALKASKA... CRAWFORD... OSCODA... ALCONA ...MANISTEE... WEXFORD... MISSAUKEE... ROSCOMMON... OGEMAW... IOSCO ...GLADWIN... ARENAC THE MAIN SEVERE WEATHER THREAT FROM THESE THUNDERSTORMS WILL CONTINUE TO BE WITH WIND GUSTS BETWEEN 60 AND 70 MPH ASSOCIATED ALONG THE LEADING EDGE OF SQUALL LINES. THUS FAR THIS EVENING... NUMEROUS SPOTTER REPORTS OF WIND GUSTS TO 60 MPH HAVE BEEN RECEIVED BY THE NATIONAL WEATHER SERVICE FROM SPOTTERS IN NORTHWEST LOWER MICHIGAN. REMAIN ALERT FOR THREATENING WEATHER TONIGHT. FOR FURTHER UPDATES ON THE STATUS OF THESE THUNDERSTORMS AS THEY APPROACH NORTHERN MICHIGAN...LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL TELEVISON OR RADIO STATIONS. ADAM
Special weather statement, Jun 6, 11:24 PM EDT, 5 minutes before
MIZ008-015>036-041-042-070500- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE GAYLORD MI 1124 PM EDT SUN JUN 6 1999 ...SEVERE THUNDERSTORM WATCH NUMBER 411 HAS BEEN CANCELED FOR EASTERN UPPER MICHIGAN... MORE STABLE AIR OVER EASTERN UPPER MICHIGAN HAS RESULTED IN THUNDERSTORMS DIMINISHING AS THEY MOVE INTO THE REGION. AS A RESULT...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED. SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE THROUGH THE NIGHT IN EASTERN UPPER MICHIGAN...HOWEVER THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. ...SEVERE THUNDERSTORM WATCH NUMBER 411 CONTINUES FOR ALL OF NORTHERN LOWER MICHIGAN UNTIL 100 AM EDT... THE WATCH INCLUDES... IN LOWER MICHIGAN ...EMMET... CHEBOYGAN... PRESQUE ISLE... CHARLEVOIX... LEELANAU ...ANTRIM... OTSEGO... MONTMORENCY... ALPENA... BENZIE ...GRAND TRAVERSE... KALKASKA... CRAWFORD... OSCODA... ALCONA ...MANISTEE... WEXFORD... MISSAUKEE... ROSCOMMON... OGEMAW... IOSCO ...GLADWIN... ARENAC THE MAIN SEVERE WEATHER THREAT FROM THESE THUNDERSTORMS WILL CONTINUE TO BE WITH WIND GUSTS BETWEEN 60 AND 70 MPH ASSOCIATED ALONG THE LEADING EDGE OF SQUALL LINES. THUS FAR THIS EVENING... NUMEROUS SPOTTER REPORTS OF WIND GUSTS TO 60 MPH HAVE BEEN RECEIVED BY THE NATIONAL WEATHER SERVICE FROM SPOTTERS IN NORTHWEST LOWER MICHIGAN. REMAIN ALERT FOR THREATENING WEATHER TONIGHT. FOR FURTHER UPDATES ON THE STATUS OF THESE THUNDERSTORMS AS THEY APPROACH NORTHERN MICHIGAN...LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL TELEVISON OR RADIO STATIONS. ADAM
Special weather statement, Jun 6, 11:24 PM EDT, 5 minutes before
MIZ008-015>036-041-042-070500- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE GAYLORD MI 1124 PM EDT SUN JUN 6 1999 ...SEVERE THUNDERSTORM WATCH NUMBER 411 HAS BEEN CANCELED FOR EASTERN UPPER MICHIGAN... MORE STABLE AIR OVER EASTERN UPPER MICHIGAN HAS RESULTED IN THUNDERSTORMS DIMINISHING AS THEY MOVE INTO THE REGION. AS A RESULT...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED. SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE THROUGH THE NIGHT IN EASTERN UPPER MICHIGAN...HOWEVER THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. ...SEVERE THUNDERSTORM WATCH NUMBER 411 CONTINUES FOR ALL OF NORTHERN LOWER MICHIGAN UNTIL 100 AM EDT... THE WATCH INCLUDES... IN LOWER MICHIGAN ...EMMET... CHEBOYGAN... PRESQUE ISLE... CHARLEVOIX... LEELANAU ...ANTRIM... OTSEGO... MONTMORENCY... ALPENA... BENZIE ...GRAND TRAVERSE... KALKASKA... CRAWFORD... OSCODA... ALCONA ...MANISTEE... WEXFORD... MISSAUKEE... ROSCOMMON... OGEMAW... IOSCO ...GLADWIN... ARENAC THE MAIN SEVERE WEATHER THREAT FROM THESE THUNDERSTORMS WILL CONTINUE TO BE WITH WIND GUSTS BETWEEN 60 AND 70 MPH ASSOCIATED ALONG THE LEADING EDGE OF SQUALL LINES. THUS FAR THIS EVENING... NUMEROUS SPOTTER REPORTS OF WIND GUSTS TO 60 MPH HAVE BEEN RECEIVED BY THE NATIONAL WEATHER SERVICE FROM SPOTTERS IN NORTHWEST LOWER MICHIGAN. REMAIN ALERT FOR THREATENING WEATHER TONIGHT. FOR FURTHER UPDATES ON THE STATUS OF THESE THUNDERSTORMS AS THEY APPROACH NORTHERN MICHIGAN...LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL TELEVISON OR RADIO STATIONS. ADAM
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:20 PM EDT | Severe Thunderstorm Warning | APX | Grand Traverse, Leelanau | 45 min |
| Jun 6, 8:20 PM EDT | Severe Thunderstorm Warning | APX | Wexford | 45 min |
| Jun 6, 8:53 PM EDT | Severe Thunderstorm Warning | APX | Antrim | 47 min |
| Jun 6, 9:15 PM EDT | Severe Thunderstorm Warning | APX | Charlevoix | 45 min |
| Jun 6, 9:21 PM EDT | Severe Thunderstorm Warning | APX | Otsego | 39 min |
| Jun 6, 10:37 PM EDT | Severe Thunderstorm Warning | APX | Manistee | 48 min |
| Jun 6, 10:58 PM EDT | Severe Thunderstorm Warning | APX | Wexford | 62 min |
| Jun 6, 11:19 PM EDT | Severe Thunderstorm Warning | APX | Grand Traverse | 61 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.